Alert archive / California / Special Weather Statements in 2011
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Apr 6, 2011, 9:00 PM PDT for Humboldt County, California. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2011, 9:00 PM PDT (04:00 UTC)
- Expired
- Apr 6, 2011, 9:45 PM PDT
- In force
- 45 min
- Issued by
- NWS Eureka, CA
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 34 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 4.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
932
WWUS86 KEKA 070400
SPSEKA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
900 PM PDT WED APR 6 2011
CAZ001-003-070445-
HUMBOLDT CA-
900 PM PDT WED APR 6 2011
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA
UNTIL 945 PM PDT
AT 853 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF EUREKA..MOVING EAST AT 15
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND LIGHTNING STRIKES. SMALL HAIL SHOWERS MAY ACCOMPANY
THIS STORM.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. USE CAUTION IF DRIVING IN THE VICINITY AS
VISIBILITY WILL BE REDUCED AND ROADS MAY BECOME SLICK...ESPECIALLY
NEAR HAIL SHOWERS.
LAT...LON 4081 12422 4082 12419 4082 12371 4059 12373
4065 12432
TIME...MOT...LOC 0358Z 253DEG 14KT 4074 12423
$$
SMITHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Apr 6, 3:30 PM PDT, 5 hours 30 minutes earlier.
Area forecast discussion, Apr 6, 3:30 PM PDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 330 PM PDT WED APR 6 2011 .SYNOPSIS...A COLD FRONT WILL MOVE INTO NW CALIFORNIA TONIGHT. RAIN AND SNOW SHOWERS ARE EXPECTED OVER MUCH OF THE REGION...WHILE SNOW LEVELS FALL TO NEAR 2000 FEET BY THURSDAY MORNING. A SHOWERY REGIME WILL PERSIST THROUGH LATE THURSDAY && .DISCUSSION...SAT PICS SHOWING THE ANTICIPATED COLD TROUGH DIGGING RAPIDLY SOUTHWARD ACROSS THE ORCA BORDER AT THIS TIME. PLENTY OF OPEN CELL CU VISIBLE BEHIND THE FRONT. RADAR RETURNS HAVE SHOWN A COUPLE OF WEAK BANDS OF SHOWERS CROSS THE REDWOOD COAST EARLIER TODAY BUT ONLY A FEW HUNDREDTHS OF RAIN HAVE BEEN RECORDED THUS FAR. SNOW LEVELS ARE CURRENTLY RUNNING ABOUT 4000 TO 4500 FEET BUT ARE STILL EXPECTED TO RAPIDLY FALL OVERNIGHT AS THE COLD POOL APPROACHES THE CWA. REPORTS OF 1/4INCH HAIL HAVE ALSO BEEN RECEIVED FROM DEL NORTE COUNTY AS WELL AS AN UN-CONFIRMED REPORT OF A WATER SPOUT NEAR CEC. STILL EXPECTING THE MAIN BAND OF PRECIP AHEAD OF THE SURFACE FEATURE TO BEGIN IT'S TREK SOUTHWARD WITHIN THE NEXT 4 TO 5 HOURS. THUS A MORE SUSTAINED RAINFALL SHOULD PLAGUE MOST AREAS NORTH OF HWY 36 BY 9PM WHILE SNOW LEVELS MAY FALL TO NEAR 3500 FEET BY THAT TIME. RAIN AND SNOW WILL TAPER TO DIMINISHED SHOWER ACTIVITY BEHIND THE FRONT ALLOWING FOR SOME LIGHT ACCUMULATION AMOUNTS TO AROUND 1500FT BY THU MORNING. THE THREAT OF HAIL OR ACCUMULATING HAIL ON ROADWAYS STILL EXISTS ON THURSDAY AS LAPSE RATES STEEPEN SLIGHTLY...BUT SINCE SHOWER ACTIVITY WILL DIMINISH...THE THREAT OF WIDESPREAD HAIL COVERAGE IS LIMITED. A VERY COLD MORNING LOOKS ON TAP FOR FRIDAY THUS THE ISSUANCE OF A FROST ADVISORY OR PERHAPS FREEZE WARNING MAY BE NEEDED. MODELS HAVE BEGUN TO PULL BACK ON THE FAIR WEATHER FOR SAT AS THE STORM TRACK BECOMES A BIT FASTER, AND THE RIDGE THAT WAS EXPECTED TO BUILD BECOMES A LITTLE DIRTY. && .AVIATION...A FRONT IS BRING SCATTERED SHOWERS AND BORDERLINE VFR/MVFR TO NORTHWEST CALIFORNIA. AS THE FRONT MOVES OVER THE AREA TONIGHT SHOWERS WILL BECOME MORE WIDESPREAD AND HEAVIER...CAUSING DETERIORATING CONDITIONS. EXPECT MVFR ACROSS THE AREA TONIGHT WITH LOCAL IFR POSSIBLE IN THE HEAVIER RAIN BANDS. ADDITIONALLY...NORTHWEST WINDS COULD GUST TO 25 KT THIS EVENING AS THE PRESSURE GRADIENT TIGHTENS. STROZ && .MARINE...NORTHWEST WINDS WILL INCREASE TONIGHT AS A COLD FRONT CROSSES THE WATERS. NEAR GALE FORCE GUSTS ARE EXPECTED ACROSS THE OUTER WATERS THURSDAY AND FRIDAY. ISSUED A GALE WATCH FOR ZONE 475 BECAUSE WIND GUSTS MIGHT APPROACH 40 KT, BUT UNCERTAINTY REMAINS HIGH. LEFT THE SCA'S FOR THE REMAINING ZONES UNCHANGED. SHORT PERIOD, NORTHERLY WIND DRIVEN SEAS WILL COMBINE WITH A NORTHWEST SWELL RESULTING IN A COMBINED SEA STATE OF AROUND 15 FT THROUGH FRIDAY NIGHT. WINDS AND SEAS WILL LOWER ON SATURDAY AS THE PRESSURE GRADIENT WEAKENS. HOWEVER, THE NORTHWEST SWELL WILL SLOWLY SUBSIDE THROUGH THE WEEKEND. STROZ && .EKA WATCHES/WARNINGS/ADVISORIES...NONE NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY ALL WATERS. GALE WATCH PZZ475 && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 6, 10:37 AM PDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 1037 AM PDT WED APR 6 2011 CAZ001>004-076-071745- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 1037 AM PDT WED APR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. THE ARRIVAL OF A COLD STORM SYSTEM LATER TODAY WILL BRING LOW ELEVATION SNOW SHOWERS AND POSSIBLE HAIL SHOWERS TO THE REGION TONIGHT AND EARLY THURSDAY. THESE WEATHER CONDITIONS WILL LIKELY LEAD TO HAZARDOUS TRAVEL ALONG LOCAL ROADS AND HIGHWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD STORM SYSTEM ON THURSDAY WILL BRING LOW ELEVATION SNOW SHOWERS AND POSSIBLE HAIL SHOWERS TO THE REGION TONIGHT AND EARLY THURSDAY. THESE WEATHER CONDITIONS WILL LIKELY LEAD TO HAZARDOUS TRAVEL ALONG LOCAL ROADS AND HIGHWAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 6, 9:00 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
900 PM PDT WED APR 6 2011
CAZ001-003-070445-
HUMBOLDT CA-
900 PM PDT WED APR 6 2011
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA
UNTIL 945 PM PDT
AT 853 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF EUREKA..MOVING EAST AT 15
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND LIGHTNING STRIKES. SMALL HAIL SHOWERS MAY ACCOMPANY
THIS STORM.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. USE CAUTION IF DRIVING IN THE VICINITY AS
VISIBILITY WILL BE REDUCED AND ROADS MAY BECOME SLICK...ESPECIALLY
NEAR HAIL SHOWERS.
LAT...LON 4081 12422 4082 12419 4082 12371 4059 12373
4065 12432
TIME...MOT...LOC 0358Z 253DEG 14KT 4074 12423
SMITHThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:08 AM PDT | Freeze Watch | EKA | 11 hr | |
| Apr 7, 2:09 PM PDT | Gale Warning | EKA | 37 hr | |
| Apr 7, 2:16 PM PDT | Freeze Warning | EKA | 19 hr |
Nearby
Special Weather Statements in California, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.